2 March 2020 - Deborah Wilkes
GlaxoSmithKline (GSK) Consumer Healthcare is set to launch a combination pain reliever containing acetaminophen as well as ibuprofen in the US under its Advil brand.
The company said Advil Dual Action was the first OTC combination of acetaminophen (known as paracetamol in many countries) and ibuprofen to be approved by the US Food and Drug Administration (FDA).
Each caplet contains a fixed combination of 250mg acetaminophen and 125mg ibuprofen.
GSK said Advil Dual Action would be launched nationwide in 2020.
Franck Riot, head of research and development at GSK Consumer Healthcare, said: "For decades, many consumers have been using ibuprofen and acetaminophen to get the benefits of both active ingredients when safely treating their headaches, muscle aches, backaches, arthritis and other joint pain.”
Fixed combinations of paracetamol and ibuprofen are already available without a prescription in a number of countries. RB’s Nuromol made its worldwide debut in the UK in 2011, while AFT Pharmaceuticals markets or outlicenses Maxigesic in several countries.